Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 168, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 12, 2011, 3:19 PM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2011, 3:19 PM CDT (20:19 UTC)
- Expired
- May 12, 2011, 3:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Montgomery County, TN, Stewart County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1377 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
584 WUUS54 KOHX 122019 SVROHX TNC125-161-122045- /O.NEW.KOHX.SV.W.0168.110512T2019Z-110512T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 319 PM CDT THU MAY 12 2011 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE... SOUTHEASTERN STEWART COUNTY IN MIDDLE TENNESSEE... * UNTIL 345 PM CDT * AT 317 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS EXTENDED FROM FORT CAMPBELL NORTH TO CUMBERLAND CITY...AND WERE MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL EASTERN STEWART COUNTY... RURAL WESTERN MONTGOMERY COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A BUILDING LOCATION NOW. && LAT...LON 3650 8741 3635 8786 3665 8751 3665 8728 TIME...MOT...LOC 2019Z 240DEG 22KT 3664 8748 3646 8768 $$ FORECASTER: ROSE
2 follow-up statements
653
WWUS54 KOHX 122029
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
329 PM CDT THU MAY 12 2011
TNC161-122039-
/O.CAN.KOHX.SV.W.0168.000000T0000Z-110512T2045Z/
STEWART TN-
329 PM CDT THU MAY 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STEWART COUNTY IS
CANCELED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3650 8741 3645 8757 3644 8759 3655 8761
3665 8749 3665 8728
TIME...MOT...LOC 2029Z 240DEG 22KT 3667 8741 3655 8753
$$
TNC125-122045-
/O.CON.KOHX.SV.W.0168.000000T0000Z-110512T2045Z/
MONTGOMERY TN-
329 PM CDT THU MAY 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MONTGOMERY COUNTY UNTIL 345 PM CDT...
AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM OAK GROVE TO 9 MILES SOUTHWEST OF
FORT CAMPBELL NORTH...MOVING NORTHEAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN
MONTGOMERY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3650 8741 3645 8757 3644 8759 3655 8761
3665 8749 3665 8728
TIME...MOT...LOC 2029Z 240DEG 22KT 3667 8741 3655 8753
$$
ROSE390
WWUS54 KOHX 122041
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
341 PM CDT THU MAY 12 2011
TNC125-122051-
/O.EXP.KOHX.SV.W.0168.000000T0000Z-110512T2045Z/
MONTGOMERY TN-
341 PM CDT THU MAY 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MONTGOMERY COUNTY
WILL EXPIRE AT 345 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
LAT...LON 3650 8741 3645 8757 3644 8759 3655 8761
3665 8749 3665 8728
TIME...MOT...LOC 2041Z 240DEG 22KT 3671 8733 3659 8745
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 11:30 AM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, May 12, 11:30 AM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1130 AM CDT THU MAY 12 2011 .AVIATION...BNA/CSV...ATMOSPHERE ACROSS MIDDLE TENNESSEE IS QUITE UNSTABLE TODAY, ALBEIT RELATIVELY DRY. THEREFORE EXPECT CB'S AROUND DURING THE AFTERNOON, BUT LOW CHANCE OF CONVECTION. NAM BRINGS A CONVECTIVE COMPLEX THROUGH MIDDLE TENNESSEE LATE TONIGHT AND TOMORROW MORNING, SO WILL INCLUDE TEMPO TSRA AT BNA AROUND 12Z, WITH VCTS AT CSV TOMORROW MORNING. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
Hazardous weather outlook, May 12, 2:51 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 251 PM CDT THU MAY 12 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-131000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 251 PM CDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE WARM, UNSTABLE AIR MASS THIS AFTERNOON AS TEMPERATURES RISE THROUGH THE 80'S. MOST STORMS SHOULD REMAIN BELOW SEVERE THRESHOLDS, ALTHOUGH A FEW MAY BECOME SEVERE, ESPECIALLY IN AREAS WEST OF NASHVILLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AN APPROACHING FRONTAL SYSTEM COMBINED WITH GOOD VERTICAL WIND SHEAR AND INCREASING ATMOSPHERIC INSTABILITY WILL GENERATE SCATTERED TO NUMEROUS THUNDERSTORMS ON FRIDAY AND FRIDAY NIGHT. SOME THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND HAIL. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN MAR
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 2:47 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 28 min |
| May 12, 4:27 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 33 min |
| May 12, 4:42 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 33 min |
| May 12, 5:03 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 27 min |
| May 12, 5:32 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.